Alert archive / New Jersey / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 160, NWS Philadelphia/Mount Holly

July 29, 2007Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 29, 2007, 11:01 AM EDT for Cape May County, New Jersey. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2007, 11:01 AM EDT (15:01 UTC)
Expired
Jul 29, 2007, 12:00 PM EDT
In force
59 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

County Cape May County, NJ

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 3.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2007-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2007-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2108 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 291501
SVRPHI
NJC009-291600-
/O.NEW.KPHI.SV.W.0160.070729T1501Z-070729T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1101 AM EDT SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CAPE MAY COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL NOON EDT

* AT 1056 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER CENTRAL CAPE MAY
  COUNTY...OR ABOUT 24 MILES SOUTHWEST OF ATLANTIC CITY. THIS STORM
  WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL CAPE MAY COUNTY AT 1120 AM EDT

THERE MAY BE SOME SMALL HAIL AND A DOWNBURST WIND OF 55 TO 60 MPH WITH
CONTINUOUS CLOUD TO GROUND LIGHTNING. 

LAT...LON 3920 7468 3923 7475 3923 7478 3916 7486
      3904 7479

$$

EBERWINE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 10:37 AM EDT, 24 minutes earlier.

Area forecast discussion, Jul 29, 10:37 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1037 AM EDT SUN JUL 29 2007

.SYNOPSIS...
A COLD FRONT WILL SLOWLY SETTLE SOUTHWARD ACROSS OUR AREA TODAY,
HOWEVER, IT WILL TAKE AWHILE TO CLEAR THE ENTIRE REGION. THEREFORE
BY TUESDAY MORNING THE FRONT SHOULD HAVE SETTLED SOUTH OF THE REGION
WITH A SLIGHTLY DRIER AIR MASS ARRIVING. THE MIDDLE OF THE WEEK IS
FORECAST TO HAVE A FAIRLY LARGE RIDGE OF HIGH PRESSURE ALOFT SPREAD
EAST AND REMAIN ACROSS MOST OF THE EASTERN UNITED STATES. THIS RIDGE
IS THEN EXPECTED TO BE SUPPRESSED SLOWLY SOUTH TOWARD THE END OF THE
WEEK WITH A COLD FRONT PASSING THROUGH OUR AREA AROUND FRIDAY NIGHT.

&&

.NEAR TERM /THROUGH 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS HAVE BEEN CONFINED MAINLY TO THE EASTERN
SHORE OF MD, CENTRAL DE AND EASTERN PA.  WE HAVE ADJUSTED POPS, TDS,
SKY COVER AND TEMPS TO REFLECT CURRENT TRENDS.  SOME OF THESE STORMS
HAVE PRODUCED LOTS OF LIGHTNING AS WELL AS HEAVY RAINFALL. SOME
AREAS MAY SEE UPWARDS OF 0.50 INCH IN AND AROUND THUNDERSTORMS. WITH
THE LACK OF WINDS THROUGHOUT THE REGION, THESE STORMS HAVE MOVED
LITTLE OVER THE PAST FEW HOURS. BE AWARE OF THE CONDITIONS AROUND
YOU REACT ACCORDINGLY.  REST OF THE DISCUSSION STILL LOOKS VALID SO
HAVE LEFT IT AS IS.

THE GFS INIT AT BOTH H8 AND H5 LOOKED BETTER THAN THE WRF-NMM. ALSO
THE GFS IS HANDLING THE ONGOING CONVECTION TO OUR WEST BETTER THAN
THE WRF-NMM AND WILL BE FOLLOWED. THE COLD FRONT HAS EASED INTO THE
NRN PART OF OUR CWA AND COUPLED WITH OUTFLOW BOUNDARIES FROM ONGOING
CONVECTION SHLD ACT AS FOCI FOR SHRAS AND TSRAS TDY.

THE WELL TIMED FOR MAXIMUM CONVECTION SHORT WAVE ON YESTERDAY/S RUN
HAS BEEN BUMPED UP A BIT AND IS NOW EXPECTED TO CLEAR OUR CWA DURG
THE FIRST HALF OF THE AFTN. LATEST MSAS AND LAPS ANALYSES CONT TO
SHOW OUR CWA UNSTABLE ENUF TO SUPPORT CONVECTION RIGHT NOW. THE
FASTER TIMING OF THE SHORT WAVE IS SPREADING MORE DEBRIS CLOUDINESS
OUR WAY AND WILL GIVE US LESS OF A CHANCE TO COOK FURTHER AN ALRDY
UNSTABLE AIR MASS. ALSO WITH NO CAP THIS WILL REDUCE THE THREAT FOR
SVR WX TDY. WE MUST SAY WE WERE FAIRLY IMPRESSED OR BEMUSED WITH THE
INSTAB THAT THE GFS CRANKS FOR TDY (LI TO -11C, TTS TO ABT 50C AND
EVEN A MID LVL LAPSE RATE THAT JUMPS TO 6C/KM). THIS PART OF THE GFS
LOOKS OVERDONE AS THIS IS ACCOMPLISHED BY CREATING A POCKET OF -11C
AIR OVER OUR CWA AT H5. WE DO NOT SEE THIS UPSTREAM, SUPPORT FROM
THE UKMET OR SEE A DYNAMIC ENUF PROCESS TO PRODUCE THIS COOLING NOR
WAS THE GFS INIT TOO WARM UPSTREAM. THE FCST SOUNDINGS ALSO ARE
PRETTY MUCH MOIST TO THE GILLS WITHOUT ANY DRY AIR AND ITS GOING TO
MAKE IT TOUGH TO GET PULSE TYPE SEVERE STORMS.

THE GREATER CONCERN REMAINS THE THREAT FOR HVYR RAIN AS THE FCSTD
WINDS ALF ARE L/V. WHILE NOT DISCOUNTING THIS THE CLASSIC HVY RAIN
PRODUCERS THIS TIME OF YEAR USUALLY HAVE A BACKWARD PROPAGATING
PRODUCING LLJ WHICH THIS ONE DOES NOT BECAUSE THERE ARE NO WINDS AT
ALL. SO THIS IS A LVL BELOW WITH REALLY MEANDERING TSRAS PRODUCING
HVY DOWNPOURS. MOST OF OUR CWA DID NOT HAVE RAIN YDA AND WHL WE
BELIEVE THAT EITHER URBAN SMALL STREAM ADVYS OR A FEW FFW MAY BECOME
NECESSARY...THE EARLIER ARRIVING OF THE PCPN AND THE GUST FRONTS
THAT THE TSRAS WILL PRODUCE SHOULD JUST WRING THEM OUT WHERE THEY
ARE (FOR NOW) AND REDUCE THE TRAINING THREAT. THUS A WIDESPREAD
THREAT OF FLOODING DOES NOT APPEAR IMMINENT FOR NOW AND NO FFA WILL
BE ISSUED. WE WILL CONT THE HVY RAIN ENHANCED WORDING IN THE ZONES
AND ALSO TALK ABT THE FLOODING PTNL IN THE HWO. AS FOR WHERE (THE
HVY RAIN WILL BE) THE SREF MEAN SUPPORTS PRETTY MUCH OUR ENTIRE CWA,
BUT GIVEN THE ONGOING CONVECTION AND THE POSN OF THE FNT WE BELIEVE
THE GREATER THREAT FOR HVYR RAIN FOR TDY IS ACRS THE DELAWARE VLY
WITH THE AXIS SHIFTING SEWD TNGT. WE NORMALLY BELIEVE THAT THE GFS
MOS CLOUD COVER IS OVERDONE ON DAYS LIKE THIS, BUT GIVEN WHAT IS
GOING ON UPSTREAM...WE WILL ACCEPT THE CLOUDIER FCST AND TONED DOWN
MAX TEMPS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
WITH THE FRONTAL BOUNDARY LINGERING IN OUR CWA AND INSTAB FCSTD TO
CONT AT BOTH THE SFC AND ALF DO NOT THINK THIS EVE WILL BE AS QUIET
AS NOW. WE WILL CATCH A BREAK WE BELIEVE IN THAT THE STGR SHORT WAVE
OF THIS NGT WILL BE REPLACED BY A WEAKER ONE SUN NGT. ALSO IT WILL
NOT COINCIDE AS WELL AS TNGT/S WITH THE GREATER AXIS OF INSTAB.
NEVERTHELESS WE WILL BE SLOW TO END THE PCPN OVERNIGHT AND LOWER THE
POPS. WE BELIEVE THERE STILL COULD BE SOME LINGERING HVY DOWNPOURS
INTO THIS EVE. THE GENERALLY HIER ETA MOS LOOKS BETTER FOR MIN TEMPS
AS THE FNT WILL BE STILL IN OUR VICINITY.

ON MON THE WRF-NMM (SREFS) AND GFS HAVE FLIPPED WITH THE SLIGHTLY
FASTER MOVEMENT OF THE CDFNT BY THE GFS AND THUS THE GREATER CHC FOR
TSRAS IN THE ERN PART OF OUR CWA. THIS IS GENERALLY SUPPORTED BY THE
CAN RGEM AND ALSO THE UKMET. SO WE DID KEEP A W-E POP GRADIENT ACRS
OUR CWA WITH THE HIEST POPS TO THE E. UNLIKE TDY THERE WILL BE SOME
MID LVL DRY AIR FCSTD TO BE AROUND WITH A THETA E DROP OF ABT 20C
ALF. WE MIGHT SEE SOME PULSE TYPE SVR STORMS. WE/LL HAVE TO SEE HOW
MUCH SEWD PROGRESSION THE FNT MAKES IN OUR CWA AS TO THE GREATER
AREA OF CONCERN, BUT RIGHT NOW WE WOULD BE FAVORING THE SEWN PART OF
OUR CWA. WITH MORE SUNSHINE EXPECTED WE WILL SWITCH OUR MOS
ALLEGIANCE TO THE GFS AS IT HAS HIER MAX TEMPS AND ABT 90F IS DOABLE
ON THE COASTAL PLAIN WITH SFCNT SUNSHINE AND FCSTD 1000-850 THICK.
UNLIKE TNGT WE EXPECT THE TSRAS AND PCPN TO DIMINSH MORE RAPIDLY AS
THERE WILL BE A NW FLOW ALF (SHORT WAVES E) AND NOT AS MUCH FCSTD
INSTAB.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
HEIGHTS RISE OVER THE MID WEST IN RESPONSE TO THE BUILDING HOT AIR
RIDGE WITH HEIGHTS OW 591DAM WHICH ISNT BLISTERING BY ANY MEANS.
THE 576 THICKINGESS HEIGHTS ARE OVER THE OHIO VALLEY WITH THE 582DM
OVER THE DESERT WEST. HIGH TEMPERATURES KEEPING THE THERMOMETER ON
THE EDGE NEAR 90 DEGREES BUT TOWARD THE END OF THE WEEK, THE GFS
WANTS TO BEGIN A HEAT WAVE OVER THE PLAINS AND EASTERN STATES. THE
UPPER RIDGE FALLS TO PIECES AS IT MOVES TO THE EAST. THE EASTERN
EXTENSION OF THE RIDGE IS ATTEMPTING TO MOVE TO THE ATLANTIC COAST
BUT THE HIGH HEAT SHOULD REMAIN WEST. WE FINALLY HAVE THE 576
THICKNESS EDGE MOVE TO PA BY SUNDAY BUT THEN GETS DEPRESSED SOUTH
SHORTLY SOUTHTHEREAFTER. AN UNUSUAL ZONAL FLOWS THEN SETS UP TOWARD
THE END OF NEXT WEEK.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
WITH MOISTURE IN PLACE AND A S/W WORKING THROUGH THE REGION TODAY,
MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP COMPARED TO
THE LAST DAY OR TWO. WHILE I INSERTED A LOT OF VCSHS IN THE TAFS I
PRODUCED LAST NIGHT, I WENT WITH MORE TEMPOS AND EVEN PREVAILING
THIS MORNING IN RESPONSE TO THE GREATER PRECIPITATION THREAT.

LOOKING ACROSS ALL THE TERMINALS, VFR AND MVFR ARE COMMON AT THIS
HOUR. I WOULD THINK THIS THEME WOULD BE MOST PREVALENT DURING THE
VALID FORECAST PERIOD. BUT WITH SOME OF THE THUNDERSTORMS EXPECTED
TO BE ON THE STRONG SIDE, TEMPORARY IFR CONDITIONS CAN NOT BE
RULED OUT. BASED ON A PERFECT MODEL WORLD, THE BEST CHANCE OF
PRECIPITATION AND SUBSEQUENT RESTRICTIONS APPEARS TO BE ACROSS THE
SOUTHERN CWA THIS MORNING, THEN SHIFTS ACROSS THE NORTH LATER TODAY
AS THE S/W MAKES A RUN FOR CANADIAN BORDER.

BEYOND THE TAF PERIOD...THERE WILL BE A CONTINUED CHANCE FOR MAINLY
AFTERNOON AND EVENING CONVECTION TOMORROW AND TUESDAY AS A SLOW
MOVING COLD FRONT CROSSES THE REGION. SOME OVERNIGHT VISIBILITY
RESTRICTIONS LOOK PROBABLE AS WELL. A WEAK AREA OF HIGH PRESSURE IS
FORECAST TO BUILD ACROSS THE TERMINALS ON WEDNESDAY AND THURSDAY.

&&

.MARINE...
WEVE HAD A QUIET PERIOD ON THE WATERS SINCE LAST MONDAY WHEN GALES
WERE NEEDED. THE NON-EVENTFUL SOUTH TO SOUTHEAST FLOW HAS BEEN WITH
US FOR ALMOST A FULL WEEK NOW AND WITH THE COLD FRONT NOT EXPECTED
UNTIL MONDAY NIGHT, WELL HAVE IT FOR ANOTHER 36 HOURS.

NO HEADLINES ARE NEEDED THIS MORNING. SEAS WILL BE THREE FEET OR
LESS THROUGH THE FORECAST PERIOD AND WINDS WILL BE 15 KT OR LESS.
THE COLD FRONT LOOKS PRETTY WEEK FOR MONDAY NIGHT ALTHOUGH IT WILL
SWITCH WINDS TO A MORE NORTHERLY COMPONENT.

&&

.HYDROLOGY...
RECENT DRY WX HAS SET THE FFA BAR PRETTY HIGH, BUT 4 PCPN EVENT
(WHL NOT ON A LARGE SCALE) IS DOABLE TDY. THIS DOES NOT HAVE THE
ORGANIZED/WIDESPREAD LOOK OF WAA ALG A FRONTAL BOUNDARY EVENT...
MORE LIKE A SEVERE WEATHER EVENT WHERE WIDELY SCATTERED FLOODING
PBLMS MAY BE THE ISSUE TDY AND PSBLY ALSO ON MON. WE WILL MENTION
HVY RAIN PTNL IN THE HWO BUT HOLD OFF ON ANY FFA BECAUSE OF THE LACK
OF AREAL CVRG INVOLVED.

&&

.EQUIPMENT...
KDIX IS NOW BACK IN SERVICE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI/GORSE
NEAR TERM...GIGI/MEOLA
SHORT TERM...GIGI
LONG TERM...JAE
AVIATION...KRUZDLO
MARINE...KRUZDLO
Hazardous weather outlook, Jul 29, 4:00 AM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 AM EDT SUN JUL 29 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-301000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
400 AM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAIN WILL CAUSE URBAN AND POOR DRAINAGE FLOODING
THROUGH TONIGHT AND MAY CAUSE SOME ROAD CLOSURES. WHILE A FLASH
FLOOD WATCH IS NOT CURRENTLY IN EFFECT, A FEW ISOLATED LOCATIONS
COULD HAVE SMALLER STREAM FLOODING. ISOLATED AMOUNTS COULD REACH
AS HIGH AS AROUND 4 INCHES. EXPECT FREQUENT LIGHTNING ALSO FROM
THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT FOR MORE HEAVY RAIN AND POTENTIALLY STRONG
THUNDERSTORMS WITH FREQUENT LIGHTNING EXISTS FOR MONDAY. IF
ENOUGH SUNSHINE OCCURS, A FEW OF THE STORMS MIGHT REACH SEVERE
LIMITS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-301000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
400 AM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE BE WARY OF THE LIGHTNING THREAT FROM ANY THUNDERSTORMS
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE BE WARY OF THE LIGHTNING THREAT FROM THUNDERSTORMS ON
MONDAY. IN ADDITION A COUPLE OF STORMS COULD REACH SPECIAL MARINE
WARNING WIND CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

TFG

In the hours before

Special weather statement, Jul 29, 6:31 AM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 AM EDT SUN JUL 29 2007

NJZ001-007>010-012-013-015>022-027-291245-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
WHARTON STATE FOREST
631 AM EDT SUN JUL 29 2007

A WARM MOIST AIRMASS OVER THE MIDDLE ATLANTIC WILL CAUSE PATCHY
FOG ACROSS THE REGION THIS MORNING WITH SOME AREAS OF DENSE FOG
IN A FEW SPOTS. IF TRAVELING THIS MORNING, BE SURE TO USE CAUTION
AND BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES. REMEMBER,
ALWAYS USE YOUR LOW BEAMS IN AREAS OF FOG. THE FOG SHOULD BEGIN TO
DISSIPATE BY 9 AM.

MEOLA
Special weather statement, Jul 29, 8:12 AM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
812 AM EDT SUN JUL 29 2007

PAZ067-291300-
CHESTER-
812 AM EDT SUN JUL 29 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHESTER COUNTY...

AT 810 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF READING...MOVING EAST AT
15 MPH. THIS STORM WILL AFFECT THE FOLLOWING LOCATIONS...HOWEVER ARE
NOT LIMITED TO...ELVERSON AND PUGHTOWN.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. ALSO, EXPECT
SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THIS STORM.

FORECASTER: GORSE
Special weather statement, Jul 29, 9:05 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
905 AM EDT SUN JUL 29 2007

PAZ067-291400-
CHESTER-
905 AM EDT SUN JUL 29 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHESTER COUNTY...

AT 903 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COCHRANVILLE...MOVING NORTHEAST AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR MODENA AROUND 915 AM...THORNDALE
AROUND 940 AM AND DOWNINGTOWN AROUND 1000 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.

FORECASTER: GORSE
Special weather statement, Jul 29, 9:30 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 AM EDT SUN JUL 29 2007

MDZ008-291415-
CECIL-
930 AM EDT SUN JUL 29 2007

...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHWESTERN CECIL COUNTY...

AT 928 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN FAR NORTHEASTERN HARFORD COUNTY
MARYLAND...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM AS IT MOVES INTO THE FAR
NORTHWESTERN PART OF CECIL COUNTY...AND WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS UP 40 MPH ARE POSSIBLE, AND CLOUD TO GROUND LIGHTNING IS
BEING PRODUCED BY THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER: GORSE
Special weather statement, Jul 29, 9:30 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 AM EDT SUN JUL 29 2007

MDZ008-291415-
CECIL-
930 AM EDT SUN JUL 29 2007

...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHWESTERN CECIL COUNTY...

AT 928 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN FAR NORTHEASTERN HARFORD COUNTY
MARYLAND...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM AS IT MOVES INTO THE FAR
NORTHWESTERN PART OF CECIL COUNTY...AND WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE, AND CLOUD TO GROUND LIGHTNING
IS BEING PRODUCED BY THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

FORECASTER: GORSE
Special weather statement, Jul 29, 9:55 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
955 AM EDT SUN JUL 29 2007

DEZ001-002-MDZ008-012-015-NJZ016>019-PAZ060>062-067>071-291600-
NEW CASTLE-KENT DE-CECIL-KENT MD-QUEEN ANNES-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...ELKTON...
CHESTERTOWN...CENTREVILLE...PENNSVILLE...GLASSBORO...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...READING...ALLENTOWN...
BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN...
MEDIA
955 AM EDT SUN JUL 29 2007

...SHOWERS AND THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...

A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
SLOWLY MOVE NORTHEASTWARD ACROSS THE REGION THROUGH MIDDAY. SINCE
THE MOVEMENT OF THIS ACTIVITY IS RATHER SLOW AND AN ABUNDANCE OF
MOISTURE IS PRESENT IN THE ATMOSPHERE, TORRENTIAL DOWNPOURS WILL
OCCUR.

THE HEAVY RAINFALL WILL PRODUCE SOME AREAS OF FLOODING,
PARTICULARLY ON ROADS AND IN POOR DRAINAGE AREAS. IN ADDITION,
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA
OUTLET FOR THE LATEST UPDATES AND POSSIBLE WARNINGS.

GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 6:15 AM EDTSpecial Marine WarningPHI90 min
Jul 29, 11:58 AM EDTSevere Thunderstorm WarningPHISomerset62 min
Jul 29, 11:59 AM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean91 min
Jul 29, 12:23 PM EDTSevere Thunderstorm WarningPHIMiddlesex67 min
Jul 29, 12:52 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden53 min
Jul 29, 12:57 PM EDTSevere Thunderstorm WarningPHICape May, Cumberland63 min
Jul 29, 1:46 PM EDTSevere Thunderstorm WarningPHIBurlington44 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.